Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 9, NWS Grand Junction, CO

April 23, 20126 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Apr 23, 2012, 2:57 PM MDT for 6 counties in Colorado. It took effect at Apr 24, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2012, 2:57 PM MDT (20:57 UTC)
In effect from
Apr 24, 2012, 2:00 PM MDT
Expired
Apr 24, 2012, 9:00 PM MDT
In force
7 hr
Issued by
NWS Grand Junction, CO

Counties Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 23 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3246 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS85 KGJT 232057
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
257 PM MDT MON APR 23 2012

...GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN
COLORADO ON TUESDAY...

.NEAR RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON
HUMIDITIES AND GUSTY WINDS TUESDAY AFTERNOON AND EARLY EVENING TO
CREATE RED FLAG CONDITIONS. THE STRONG HEATING WILL PROMOTE DEEP
MIXING WHICH WILL TAP INTO STRENGTHENING WINDS ALOFT ASSOCIATED
WITH A PASSING DISTURBANCE. THESE WINDS WILL BE BROUGHT DOWN TO
THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO 35 MPH RANGE
WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING
THE PEAK HEATING HOURS.

UTZ444-232200-
/O.CAN.KGJT.FW.A.0007.120424T2000Z-120425T0300Z/
EAST TAVAPUTS PLATEAU-
257 PM MDT MON APR 23 2012

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 444...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
FIRE WEATHER WATCH.

THE FIRE WEATHER WATCH HAS BEEN REPLACED IN NORTHWEST COLORADO
WITH A RED FLAG WARNING. IN NORTHEAST UTAH FUELS HAVE GREENED UP
SUFFICIENTLY THAT THE WATCH HAS BEEN CANCELLED DUE TO THE LACK OF
CRITICAL FUELS. 

$$

COZ200-202-240900-
/O.UPG.KGJT.FW.A.0007.120424T2000Z-120425T0300Z/
/O.NEW.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
257 PM MDT MON APR 23 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER
ZONES 200 AND 202...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER
  FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL 
  WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL 
  BURNS WILL RISK LOSS OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ203-290-240900-
/O.NEW.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/
GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA-
257 PM MDT MON APR 23 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES
203 AND 290...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 GRAND
  JUNCTION FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY
  FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL 
  WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL 
  BURNS WILL RISK LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
5 follow-up statements
361 
WWUS85 KGJT 240301
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
901 PM MDT MON APR 23 2012

...GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN
COLORADO TOMORROW...

.RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES
AND GUSTY WINDS TOMORROW AFTERNOON AND EARLY EVENING CREATING RED
FLAG CONDITIONS ACROSS COLORADO. THE STRONG HEATING WILL PROMOTE DEEP
MIXING THAT WILL TAP INTO STRENGTHENING WINDS ALOFT ASSOCIATED
WITH A PASSING DISTURBANCE. THESE WINDS WILL BE BROUGHT DOWN TO
THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO 35 MPH RANGE
WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN COLORADO DURING
THE PEAK HEATING HOURS.

COZ200-202-203-290-241515-
/O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA-
901 PM MDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
COLORADO FIRE WEATHER ZONES 203 AND 290...

* AFFECTED AREA...

  IN COLORADO...

  FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...
  FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...
  FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND
  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL 
  WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL 
  BURNS WILL RISK LOSS OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
470 
WWUS85 KGJT 240356
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
956 PM MDT MON APR 23 2012

...GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN
COLORADO TOMORROW...

.RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES
AND GUSTY WINDS TOMORROW AFTERNOON AND EARLY EVENING CREATING RED
FLAG CONDITIONS ACROSS COLORADO. THE STRONG HEATING WILL PROMOTE
DEEP MIXING THAT WILL TAP INTO STRENGTHENING WINDS ALOFT
ASSOCIATED WITH A PASSING DISTURBANCE. THESE WINDS WILL BE
BROUGHT DOWN TO THE SURFACE WHERE FREQUENT WIND GUSTS IN THE
25 TO 35 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF
WESTERN COLORADO DURING THE PEAK HEATING HOURS.

COZ200-202-203-290-241600-
/O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA-
956 PM MDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
COLORADO FIRE WEATHER ZONES 200...202...203 AND 290...

* AFFECTED AREA...

 IN COLORADO...

  FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...
  FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...
  FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA AND
  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL 
  WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL 
  BURNS WILL RISK LOSS OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
624 
WWUS85 KGJT 241006
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
406 AM MDT TUE APR 24 2012

...GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND RECORD HEAT WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN COLORADO
THIS AFTERNOON AND EVENING...

.THIS RED FLAG WARNING INCLUDES COLORADO FIRE ZONES 200...202...
203...AND 290.

RECORD WARMTH WILL HELP ACHIEVE VERY LOW AFTERNOON HUMIDITIES AND
GUSTY WINDS THIS AFTERNOON AND EARLY EVENING...CREATING RED FLAG
CONDITIONS ACROSS MUCH OF WESTERN COLORADO. THE STRONG HEATING
WILL PROMOTE DEEP MIXING THAT WILL TAP INTO STRENGTHENING WINDS
ALOFT ASSOCIATED WITH A PASSING DISTURBANCE. THESE WINDS WILL BE
BROUGHT DOWN TO THE SURFACE WHERE FREQUENT WIND GUSTS IN THE 25 TO
35 MPH RANGE WILL BE COMMON OVER THE LOWER VALLEYS OF WESTERN
COLORADO DURING THE PEAK HEATING HOURS.

COZ200-202-203-290-242200-
/O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA-
406 AM MDT TUE APR 24 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS FOR COLORADO FIRE WEATHER ZONES 200...202...203 AND 290...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST 
  AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL 
  WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL 
  BURNS WILL RISK LOSS OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

CUOCO
714 
WWUS85 KGJT 241825
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1225 PM MDT TUE APR 24 2012

...GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND RECORD HEAT WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
WESTERN COLORADO THIS AFTERNOON AND EVENING...

.THIS RED FLAG WARNING INCLUDES COLORADO FIRE ZONES 200...202...
203...AND 290.

RELATIVE HUMIDITIES WILL CONTINUE TO DROP INTO THE SINGLE DIGITS
AND LOWER TEENS THIS AFTERNOON AS RECORD WARM SPREADS OVER THE
AREA. THE STRONG HEATING WILL ALSO LEAD TO GUSTY WINDS REACHING
THE SURFACE...AND WHEN COMBINED WITH THE DRY AIRMASS...RED FLAG
CONDITIONS WILL DEVELOP ACROSS MANY LOWER ELEVATIONS OF WESTERN
COLORADO. WIND GUSTS IN THE 25 TO 30 MPH RANGE WILL BE COMMON OVER
THE LOWER VALLEYS OF WESTERN COLORADO DURING THE PEAK HEATING
HOURS TODAY...AND PASSING SHOWERS MAY ALSO BRING GUSTY WINDS
DOWN TO THE SURFACE.

COZ200-202-203-290-250300-
/O.CON.KGJT.FW.W.0009.120424T2000Z-120425T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA-
1225 PM MDT TUE APR 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONES 200...202...203 AND 290...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST 
  AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL 
  WITH HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL 
  BURNS WILL RISK LOSS OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
765 
WWUS85 KGJT 250249
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
849 PM MDT TUE APR 24 2012

COZ200-202-203-290-250400-
/O.EXP.KGJT.FW.W.0009.000000T0000Z-120425T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-PARADOX VALLEY FORECAST AREA-
849 PM MDT TUE APR 24 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...203 AND 290...

WINDS HAVE SUBSIDED ACROSS MUCH OF THE WARNED AREA THIS EVENING SO
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 11:25 AM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 11:25 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1125 AM MDT MON APR 23 2012

.UPDATE...
ISSUED AT 1124 AM MDT MON APR 23 2012

HAVE MADE SOME MINOR ADJUSTMENTS TO POPS FIELD TO FIT CURRENT
TRENDS IN BOTH THE HRRR-3KM AND RUC13 MODELS. CURRENT CU FIELD
BUILDING OVER THE HIGH COUNTRY THIS MORNING AND INCREASING HEAT
AND INSTABILITY WILL ALLOW A FEW HIGH BASED STORMS TO DEVELOP
LATER TODAY. FOCUS WILL BE ACROSS THE SAN JUAN MOUNTAINS. HOURLY
POP GRIDS HAVE BEEN UPDATED AND NEW POINT AND CLICK FORECASTS WILL
REFLECT THESE ADJUSTMENTS. MAIN ZONE PACKAGE WILL NOT BE UPDATED
ATTM.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 322 AM MDT MON APR 23 2012

A HUGE RIDGE WILL DOMINATE THE WEATHER OVER THE WESTERN U.S. FOR
THE NEXT SEVERAL DAYS. THE MAIN MESSAGE FOR TODAY WILL BE NEAR
RECORD TO RECORD HIGH TEMPERATURES AGAIN TODAY. 700 MB TEMPS
CONTINUE TO RISE...REACHING PLUS 10 TO 12 DEGREES LATE THIS
AFTERNOON. THIS MORNING A STRING OF WEAK VORT MAXES FLOWING
BENEATH DIVERGENCE ALOFT WILL PRODUCE A STRONG OF SHOWERS
EXTENDING ACROSS SRN ID AND SW WY WITH A LINE OF MID AND HI CLOUDS
RIDING OVER THE CREST OF THE RIDGE AND INTO NE UT AND WRN CO. THE
TRAJECTORY OF THE VORT MAXES SHOULD TAKE THEM NORTH AND NORTHEAST
INTO ID AND WY...SO BELIEVE ON THESE WILL NO AFFECT THE FORECAST
AREA.

THE FIRST IN A SERIES SMALLISH WAVES WILL AFFECT THE AREA LATE
TONIGHT INTO TUE MORNING AS THE UPPER RIDGE BEGINS TO SLIDE EAST
AND DE-AMPLIFY. THIS FIRST WAVE WAS CURRENTLY SOUTHWEST OF SRN CA
AND IS EXPECTED TO REACH THE 4 CORNERS BY 12Z TUE BUT WILL BE
WEAKENING AS IT ENCOUNTERS THE RIDGE...BUT COULD STILL GENERATE
SOME ISOLATED SHOWER OR THUNDERSTORM THROUGH TUE MORNING. BOTH
NAM/GFS HAVE IT CROSSING WRN CO MIDDAY TUE. MOISTURE NOT
GREAT...BUT ENOUGH MID-LEVEL MOISTURE LIKELY TO BE PRESENT FOR
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS TUE AFTERNOON. ACTUAL
PRECIPITATION AT THE SURFACE LOOKS TO BE LITTLE OR NONE...HOWEVER.

MAIN STORY TUESDAY WILL BE THE ADDITION OF A LITTLE MORE WIND TO THE
CONTINUED MUCH ABOVE NORMAL TEMPS AND LOW DAYTIME HUMIDITIES. DEEP
MIXING FROM DAYTIME HEATING AND SOME STRENGTHENING OF THE SW FLOW
BEHIND THE RIDGE AXIS SHOULD LEAD TO SOME GUSTY WINDS TUE AFTERNOON
ESPECIALLY FROM NW CO TO NRN SAN JUAN COUNTY UTAH. THE FIRE WEATHER
WATCH FOR PORTIONS OF NW CO AND NE UT STILL STILL LOOKS ON TRACK.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 322 AM MDT MON APR 23 2012

TUESDAY NIGHT-WEDNESDAY NIGHT:  SOME BRIEF DRYING INDICATED IN THE
700-500 MB LAYER SPECIFIC HUMIDITY TUE EVENING BEHIND THAT FIRST
WAVE...BUT THE GENERAL TREND STILL LOOKS TO BE GRADUALLY INCREASING
MOISTURE FOR WED. ANOTHER UPPER WAVE PASSES TUE NIGHT THAT COULD
KEEP ISOLATED SHOWERS PRESENT AND MAY COOL THINGS A FEW DEGREES ON
WED. CLOUDS ON THE INCREASE FROM THE SOUTHWEST WED NIGHT AS A MORE
SIGNIFICANT UPPER TROUGH APPROACHES.

BY THURSDAY MORNING THE MAIN PACIFIC TROUGH WILL BE MOVING
ONSHORE AND THE NAM12 SHOWS A STRONG SHORTWAVE TROUGH EJECTING
TROUGH SRN CA AND NW AZ...THEN REACHING THE FOUR CORNERS BY NOON.
THE GFS SHOWS THIS TROUGH MUCH STRONGER AND CLOSED OFF OVER SRN CA
THU MORNING. IT MOVES THIS FEATURE MORE SLOWLY THRU AZ AND KEEPS
IT CLOSED AS IT MOVES INTO WESTERN NM LATE THU AFTERNOON. THE
CONSENSUS IN THE MODELS CALLS FOR INCREASING CLOUDS...A BETTER
CHANCE OF PRECIPITATION AND COOLER TEMPS THU. THE BEST CHANCE OF
PRECIP SHOULD BE LATE THU AFTERNOON THRU THU NIGHT. MODEL
SOLUTIONS FOR FRIDAY HAVE THE MAIN TROUGH LINE EAST OF THE AREA...
WITH NW WINDS AND COOL ADVECTION OVER WRN CO AND ERN UT. SAT AND
SUN LOOK LIKE RELATIVELY DRY NORTHWEST FLOW OVER THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1107 AM MDT MON APR 23 2012

VFR CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA. ISOLATED
HIGH-BASED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON AND DRIFT ACROSS THE HIGHER VALLEYS THIS EVENING. LITTLE
OR NO RAIN WILL REACH THE GROUND WITH THESE STORMS...ALTHOUGH GUSTY
OUTFLOW WINDS TO NEAR 50 MPH WILL BE POSSIBLE.

&&

.FIRE WEATHER...
ISSUED AT 322 AM MDT MON APR 23 2012

RECORD TO NEAR RECORD WARMTH WILL CONTINUE TODAY THROUGH TUESDAY.
AFTERNOON HUMIDITY WILL DROP TO THE LOWER TEENS AND SINGLE DIGITS
OVER MANY VALLEY LOCATIONS MONDAY AND TUESDAY. VERTICAL MIXING
WILL BE STRONG...LEADING TO GUSTY AFTERNOON WINDS...STRONGER NEAR
HIGH-BASED THUNDERSTORMS THAT ARE POSSIBLE OVER RIDGES THIS
AFTERNOON. AREAL COVERAGE OF THUNDERSTORMS AND BRIEF WIND GUSTS
WILL LIMIT CRITICAL FIRE WEATHER CONDITIONS TODAY. ON TUESDAY
HOWEVER...WINDS ALOFT WILL INCREASE AND THE CHANCE OF SUSTAINED
WINDS AND GUSTS OVER 25 MPH WILL INCREASE. BECAUSE OF THIS...A
FIRE WEATHER WATCH HAS BEEN CONTINUED FOR CO FIRE ZONES 200 AND
202 AND UT FIRE ZONE 444 FOR CRITICAL FUELS...GUSTY WINDS...AND
LOW HUMIDITIES. COOLER AND MORE MOIST CONDITIONS CAN BE EXPECTED
THROUGH LATE WEEK AS PRECIPITATION CHANCES ALSO INCREASE.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COZ200-202.

UT...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR UTZ444.

&&

UPDATE...JDC
SHORT TERM...CJC/JAD
LONG TERM...JAD/CJC
AVIATION...JDC
FIRE WEATHER...CC
Hazardous weather outlook, Apr 23, 3:25 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 AM MDT MON APR 23 2012

COZ001>014-017>023-UTZ022>025-027>029-240930-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
325 AM MDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RECORD TO NEAR RECORD HIGH TEMPERATURES AND VERY LOW HUMIDITY WILL
CONTINUE FIRE WEATHER CONCERNS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SURFACE WINDS ARE EXPECTED TO INCREASE TUESDAY AS A WEAK
DISTURBANCE MOVES OVER THE AREA. THESE WINDS COMBINED WITH LOW
RELATIVE HUMIDITIES AND MUCH ABOVE NORMAL AFTERNOON
TEMPERATURES...ARE EXPECTED TO CREATE CRITICAL FIRE WEATHER
CONDITIONS. A FIRE WEATHER WATCH HAS BEEN CONTINUED TUESDAY AFTERNOON
THROUGH TUESDAY EVENING.

FOR COLORADO AND UTAH...WIDELY SCATTERED THUNDERSTORMS FAVORING
HIGHER TERRAIN WILL DEVELOP EACH AFTERNOON/EVENING THROUGH
WEDNESDAY AS TEMPERATURES CONTINUE TO RISE TO WELL ABOVE NORMAL
LEVELS THROUGH MIDWEEK.

SHOWERS AND THUNDERSTORMS ARE EXPECT TO INCREASE IN COVERAGE AND
INTENSITY THURSDAY AS A STRONG DISTURBANCE SWEEPS NORTHEASTWARD
ACROSS THE REGION. UNSETTLED BUT COOLER WEATHER WILL LINGER
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.